MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Pregnancy (3193)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 099973 with the following internal whole blood and serum plasma control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 099973 were reviewed.This lot met the required release specifications.A review of the complaints reported (b)(6) related to lot number 099973 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
A (b)(6) result was reported with the alere determine hiv 1/2 ag/ab combo with a plasma sample.The customer reported that 2 tests were performed.An abbott architect test for antibody confirmation was (b)(6).There is insufficient information to determine if a malfunction occurred.The patient was reported as being pregnant but treatment and patient outcome were unknown.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key8221762
Report Number1221359-2019-00004
Device Sequence Number16558263
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310099973
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue Number7D2649
Device Lot Number099973
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1